Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2019, 5:16 AM CST for Pushmataha County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 5:16 AM CST (11:16 UTC)
- Expired
- Mar 9, 2019, 6:00 AM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:49 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS54 KTSA 091116
SVRTSA
OKC127-091200-
/O.NEW.KTSA.SV.W.0007.190309T1116Z-190309T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
516 AM CST SAT MAR 9 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Pushmataha County in southeastern Oklahoma...
* Until 600 AM CST.
* At 516 AM CST, a severe thunderstorm was located over Kosoma,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Clayton... Albion...
Clayton Lake State Park... Snow...
Tuskahoma... Stanley...
Moyers... Nashoba...
Kiamichi... Kosoma...
Dunbar... Eubanks...
Sardis... Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3422 9557 3434 9573 3468 9540 3467 9494
TIME...MOT...LOC 1116Z 224DEG 57KT 3434 9559
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
693
WWUS54 KTSA 091125
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
525 AM CST SAT MAR 9 2019
OKC127-091200-
/O.CON.KTSA.SV.W.0007.000000T0000Z-190309T1200Z/
Pushmataha OK-
525 AM CST SAT MAR 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR NORTHERN PUSHMATAHA COUNTY...
At 525 AM CST, a severe thunderstorm was located 3 miles north of
Snow, moving northeast at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Clayton... Albion...
Clayton Lake State Park... Stanley...
Snow... Nashoba...
Kiamichi... Dunbar...
Tuskahoma... Eubanks...
Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3434 9540 3442 9565 3468 9540 3467 9494
TIME...MOT...LOC 1125Z 226DEG 59KT 3445 9542
HAIL...1.00IN
WIND...60MPH
$$895
WWUS54 KTSA 091157
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
557 AM CST SAT MAR 9 2019
OKC127-091207-
/O.EXP.KTSA.SV.W.0007.000000T0000Z-190309T1200Z/
Pushmataha OK-
557 AM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUSHMATAHA COUNTY
WILL EXPIRE AT 600 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3434 9540 3442 9565 3468 9540 3467 9494
TIME...MOT...LOC 1157Z 224DEG 57KT 3480 9501
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:53 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 9, 3:53 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 AM CST Sat Mar 9 2019
.DISCUSSION...
Strong upper level low moving across the Rockies this morning
with deepening sfc cyclone over southeast CO. Accordingly, well defined
warm front continues to lift north and is presently located near
I-40. Strong moisture transport has resulted in significant
destabilization overnight as expected, with cluster of elevated
storms impacting northeast OK with a few reports of marginally
severe hail. Increased forcing with the approach of the main
upper system will likely result in additional development through
the morning, with attendant large hail threat continuing with
elevated cells north of the warm front. Farther south additional
concern will be for sfc-based development within expanding warm
sector, which would support threat of damaging winds and isolated
tornadoes, especially close to warm front.
Mid to late morning will see a rapid decrease in storms from the
west as drier air pushes east as sfc low moves quickly across
central KS. Pressure gradient will support sustained winds in the
20-30 mph range, with deep mixed layer resulting in gusts AOA 40
mph generally from US 412 north, where a wind advisory will be
issued for the afternoon. Windy and dry conditions will also
allow fine fuels to dry quickly despite morning rainfall with at
least marginal Red Flag conditions possible in some areas.
However, it appears the lowest dew points/warmest temperatures
will be somewhat offset from area of highest wind speeds which,
along with initially moist conditions will preclude issuance of a
Red Flag for now. Will cover most of the forecast area with a
fire danger statement.
Cooler temperatures will prevail the next couple of days, while
another strong upper low develops off the Pacific coast. Rina
chances will return as early as late Sunday across southern areas
with warm advection regime developing. The main upper low will be
taking a more southerly track as it moves toward the area during
the first half of the week. Rain and thunderstorm chances will
increase, likely peaking Tuesday night or Wednesday with the
passage of the upper wave an cold front. Right now this system
looks more like a heavy rain produced versus sever weather as the
warm sector remain well to the south. Cooler than normal temps
return late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 34 53 37 / 80 0 0 10
FSM 76 38 59 43 / 100 0 0 30
MLC 76 38 54 41 / 80 0 20 30
BVO 67 31 52 34 / 80 0 0 10
FYV 70 33 54 37 / 100 0 0 20
BYV 70 33 52 36 / 100 0 0 10
MKO 72 36 53 40 / 90 0 0 20
MIO 68 31 52 35 / 90 0 0 10
F10 72 36 53 39 / 70 0 10 30
HHW 75 43 59 46 / 80 0 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 6 PM CST this evening for
OKZ054>058-060>063-067>069.
AR...Wind Advisory from noon today to 6 PM CST this evening for
ARZ001-002-010-011.
Dense Fog Advisory until 6 AM CST early this morning for ARZ002-
011.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Mar 9, 4:39 AM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CST Sat Mar 9 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CST Sat Mar 9 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 40. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Late morning. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This afternoon. DISCUSSION... Areas of thunderstorms were ongoing early this morning across eastern Oklahoma and northwest Arkansas. Some of the strongest storms will be capable of producing large hail and damaging winds. There is a limited tornado threat south of I-40, near a warm front. Thunderstorms will be exiting the region by mid-morning. Gusty southwest to west winds will develop behind the exiting area of showers and thunderstorms later this morning. Expect a few gusts around 40 to 45 mph, especially across parts of northeast Oklahoma and northwest Arkansas. A Wind Advisory has been issued from 10 am to 6 pm today. The strong winds along with lower relative humidity values will result in a heightened fire danger threat this afternoon, especially across areas that received little overnight rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY and Friday...No Hazards. EXTENDED DISCUSSION... Another strong upper system will impact the region in the Tuesday to Wednesday time frame. Locally heavy rainfall appears possible, mainly from Tuesday night into Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 9, 1:56 AM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
156 AM CST SAT MAR 9 2019
OKZ064>066-090845-
Okmulgee OK-Okfuskee OK-Creek OK-
156 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 245 AM CST...
At 156 AM CST, a strong thunderstorm was located 7 miles southeast of
Stroud, moving northeast at 45 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations in or near the path include...
Bristow... Mounds...
Kellyville... Depew...
Slick... Milfay...
This includes Interstate 44 between mile markers 178 and 209.
LAT...LON 3577 9662 3608 9624 3608 9621 3587 9603
3586 9603 3554 9658 3559 9662
TIME...MOT...LOC 0756Z 234DEG 42KT 3567 9657Special weather statement, Mar 9, 2:24 AM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 AM CST SAT MAR 9 2019
OKZ060-061-064-067-090915-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
224 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL
315 AM CST...
At 224 AM CST, a strong thunderstorm was located 3 miles west of
Kiefer, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Inola... Kiefer...
Sperry... Mounds...
Kellyville... Jenks Riverside Airport...
This includes Interstate 44 between mile markers 203 and 246.
LAT...LON 3617 9544 3615 9544 3585 9607 3586 9615
3598 9627 3616 9611 3617 9600 3629 9600
3642 9589
TIME...MOT...LOC 0824Z 234DEG 49KT 3593 9613Special weather statement, Mar 9, 4:21 AM CST, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 421 AM CST SAT MAR 9 2019 OKZ075-076-091045- Latimer OK-Le Flore OK- 421 AM CST SAT MAR 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 445 AM CST... At 420 AM CST, a strong thunderstorm was located over Talihina, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Poteau... Panama... Talihina... Wister... Howe... Bokoshe... Fanshawe... Talimena State Park... Lake Wister State Park... Bengal... Shady Point... Summerfield... A Severe Thunderstorm Watch remains in effect until 1100 AM CST for southeastern Oklahoma. LAT...LON 3470 9505 3477 9513 3526 9475 3501 9447 TIME...MOT...LOC 1020Z 224DEG 58KT 3478 9505
Local storm report, Mar 9, 4:35 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 5 NE WYANDOTTE 36.84N 94.66W
03/09/2019 E1.00 INCH OTTAWA OK LAW ENFORCEMENT
SOCIAL MEDIA REPORT OF HAIL 1 MILE WEST OF MISSOURI STATE
LINE ON HIGHWAY 60.
&&
JDSSpecial weather statement, Mar 9, 4:55 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 AM CST SAT MAR 9 2019
OKZ049-076-091130-
Pushmataha OK-Le Flore OK-
455 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHERN LE FLORE COUNTIES UNTIL 530 AM CST...
At 454 AM CST, a strong thunderstorm was located 8 miles southeast of
Albion, moving northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Heavener...
Howe... Heavener Runestone State Park...
Whitesboro... Muse...
Hodgen... Honobia...
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3458 9514 3503 9456 3492 9445 3476 9445
3451 9489 3451 9504 3449 9505
TIME...MOT...LOC 1054Z 230DEG 59KT 3456 9501Special weather statement, Mar 9, 5:12 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 AM CST SAT MAR 9 2019
OKZ049-091145-
Pushmataha OK-
512 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
545 AM CST...
At 512 AM CST, a strong thunderstorm was located near Kellond, moving
northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Clayton...
Clayton Lake State Park... Snow...
Tuskahoma... Stanley...
Moyers... Nashoba...
Kosoma... Kellond...
Dunbar... Eubanks...
Finley...
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3431 9577 3468 9530 3468 9524 3450 9506
3417 9563
TIME...MOT...LOC 1112Z 230DEG 49KT 3429 9564The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:56 AM CST | Special Weather Statement | TSA | Creek | 49 min |
| Mar 9, 2:24 AM CST | Special Weather Statement | TSA | Tulsa | 51 min |
| Mar 9, 2:51 AM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 39 min |
| Mar 9, 4:05 AM CST | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 14 hr |
| Mar 9, 4:21 AM CST | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 9, 4:55 AM CST | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 9, 5:12 AM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 9, 5:25 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 35 min |
| Mar 9, 5:38 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| Mar 9, 5:46 AM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Mar 9, 5:59 AM CST | Special Weather Statement | TSA | Latimer | 46 min |
| Mar 9, 6:02 AM CST | Special Weather Statement | TSA | Sequoyah | 43 min |
| Mar 9, 6:05 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 40 min |
| Mar 9, 6:24 AM CST | Special Weather Statement | TSA | LeFlore | 51 min |
| Mar 9, 6:39 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 28 min |
| Mar 9, 6:46 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.